Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Child having loose motion, with fever. Prescribed fevago and advil. What can be done? - Online Doctor Chats

Date : 08-Jun-2013
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:Good Morning
Doctor:How can I help you?
User:My son who is 18 mnths old is having loose motions since yesterday
User:he's eating very less
User:for last two days he's having fever, I consulted Dr. and he said it's viral fever
User:he has prescribed Fevago syrup and XXXXXXX for fever and cough
User:in addition he asked us to give Advent (cipla- anibiotic)
User:can you suggest something to stop loose motions...the doctor i m consulting has gone on vacations for a week
Doctor:I would like to know some more details to guide you better.
Doctor:1. Is he having fever now?
Doctor:2. Is he feeding well?
User:97.2...little fever
Doctor:3. Is he active as usual?
User:not feeding compared to regular diet, he's eating less
Doctor:4. How many times is he passing stool a day?
User:he's active as usual....may be a bit less
User:6-7 times loose motions
User:it happens in bits sometimes when he coughs
Doctor:5. Is there any blood in the stool?
User:no blood
User:yellow color
Doctor:6. Does his tongue look dry?
User:he's having good amount of warer....usually what he takes
Doctor:7. Did the loose motions start before the treatment for viral fever started?
User:it started after the treatment
Doctor:Ok. Let me brief you.
Doctor:There are two possibilities what it could be.
Doctor:Loose motion can be present with viral fevers. Those subside with viral fever.
Doctor:More possibility is that it can be induced by Syp. Advent
Doctor:It is common to have an antibiotic induced loose motion.
Doctor:It gets better with supportive measures.
User:ok...that's the first time Advent s prescribed
Doctor:It can happen when any antibiotic is prescribed.
Doctor:The reason is that,
Doctor:antibiotics kill the bacteria in the body.
Doctor:So it also kills the good bacteria which is present in the intestines ( Which helps in Digestion)
User:i see
Doctor:There is nothing to get worried.
Doctor:There are a few things you could do to reduce the problem.
Doctor:1. Give ORS regularly instead of water.
Doctor:2. If he is breast feeding, continue that.
User:no...he's on regular food....daal, khichadi and cerelac
Doctor:3. Give Syp. Nutrolin B- 2.5 ml, three times daily.
Doctor:Nutrolin B contains lactobacillus, which is normally present in the intestines.
Doctor:Continue is regular food.
User:ok...does it comes for infants as well?
User:i mean most of the syrups are sold seperately for infants. children and adults
Doctor:4. Watch for inactivity, reduced urine output and tiredness.
Doctor:I could not understand your question. Please explain.
Doctor:Syp. Nutrolin B is for children
User:like Fevago, it comes for infants in different packing and for children above 1.5 yrs in other packing
Doctor:Since he is 18 months, he is not an infant.
User:for Nutrolin. is there such different compositions?
Doctor:Syp. Nutrolin B is given from an age of 3 months onwards.
Doctor:How many days have passed since he is on antibiotic?
User:should we continue with Advent as prescribed?
Doctor:How many days have passed since he is on antibiotic?
User:we started from 24th eve....2 doses a day
User:so 1.5 day
Doctor:Continue for 3 more doses. And then you can stop it.
Doctor:Have you followed the instructions?
User:yes doctor...i have jotted them down
Doctor:Ok. SO do not worry.
Doctor:The loose motion may continue for another 2-3 days.
Doctor:Since the antibiotic is being given.
Doctor:But as long as he is well hydrated, and is being supplemented with Nutrolin B, he will not have any problems.
Doctor:It is not advisable to stop an Antibiotic on an sudden note, as resistance may develop.
User:can we give him fruits and milk? those may be hard to digest i believe
Doctor:You can give fruits and milk.
Doctor:Milk can be avoided, if you are giving him packed milk.
User:ok....we r giving him packed milk...we ll stop that
Doctor:I hoe your doubts are clarified.
User:yes doctor....thank you very much for your advice
Doctor:Is there anything else I could help you on?
User:thank you doctor....i have the needed info
Doctor:Thank you for consulting me. Let me know if you have any health related queries.
Doctor:Wish you a good day.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor